All Journal Entries Journals

Living a reclusive life these days...

Jul 29, 2012 - 4 comments

I can't get over how much this treatment has made me become such a recluse...I don't post anymore. I do not go out, other than to do my shopping, errands, etc.  Nor do I socialize.  I just feel so weak all the time.  Earlier in treatment, I would sit here and think and think of something intelligent to say in posts and would eventually give up.  My brain is just not functioning very well these days. I cannot remember names, words, something I said 1 minute ago!  Ahhh!!  It is pretty hard to have an intelligent conversation this way! :-)

For months I have been getting brain zaps that are really scaring me. I almost passed out a few times.  They even woke me out one night!  My GP is monitoring it...my specialist does not think it is the tx...no one else seems to be reporting this side.  But I think it may be my antidepressants as I had somewhat that feeling when I can off my ADs...but not as severe.  

I am going to be starting week 43 this Tuesday...the light is at the end of the tunnel...and cannot wait to be able to converse once again with people and try to get back to volunteering post tx.  That always made me feel better.  

I apologize to all for not being able to be a support system that so many of you are....you truly are all so wonderful for all that you do.  God bless you all.  Peace to you....Anita

Comments
Post a Comment
Avatar universal
by rivll, Jul 29, 2012
Your specialist does not think it is tx related? That is very odd. It is apparent to anyone who reads the posts that these symptoms can be related to treatment. Perhaps there is more to look into and if s/he thinks they are unrelated maybe there is a suggestion about getting a diagnosis?
I am sorry for what you are going through. I think that the people on this forum going through the same treatment will be able to offer you some practical suggestions.
Since becoming cirrhotic, I too have become somewhat reclusive. I think I chat with people here in cyberspace more than in the real world. It is hard to be "on" and intelligent and to find the energy to interact when you are ill. Especially when you are suffering the sx of these drugs.
I am glad you posted-maybe it is a sign that you are rising. A first step....
All the best to you.


2025701 tn?1328919633
by bootcampbilly, Jul 29, 2012
I to have experienced the exact same symptoms. I had to continue with my business of training dogs 10 a day, run a 30 dog kennel, and have group classes every sat.. I couldn,t bear it and walked around like a zimbie. When I spoke it sounded very weak like a 120 year year old man. Sometimes I didn't have the strength to answer my wife when she asked me a question. I would say "can't talk now". I slept evert chance.
Every time the dr would stop my tx due to platelets around 32 I would start to feel a little better and my strength came back a little in 4 to 5 days, then after bloodwork and the platelets came up I would resume tx.
The last time he stopped tx for same reason I had been 42 weeks into tx and the ins did not authorize tx. I was kind of hoping that would happen but I also wanted to do the entire year that dr ordered. I did not push the dr to appeal the ins decision.
Once Hector informed me they had to ok 1 yr especially for hcv with cirrhosis I was angry at myself and the dr. for being so lackadaisicle about everything.
Its been 2 mnths since eot and my strength is almost 100% and I attribute most of my weakness during tx to low rbc, it activates you brain , muscles etc as I,m sure you know. But when your brain doen,t get enough 02  depression and the will to live and enjoy even the simple things in nature disappear.
Please hang in there, you are absolutely right, there is light at the end of the darkness.
Bootcamp

1711722 tn?1356487554
by beeblessed, Jul 29, 2012
Hi Starshine.  Wow.  Loving the comments you have received.  I have been post tx reclusive, actually, but do feel this will eventually pass.  It is a struggle some days to get motivated to go to work or anywhere else, so I am pushing extra hard to get outside, if for nothing else -- fresh air and to envelope myself in God's beauty of Nature, surrounding us.  There have been a lot of beautiful days that I have missed because I don't have the motivation to venture outside.  It feels stupid and sad and lonely.  I am taking steps to move forward to conquer this struggle.  I am convinced things will continue to get better.  I agree with Bootcamp -- there is a light even within the darkness.  Without light, there would be no shadows.

Blessings,
Bee

910090 tn?1332167460
by starshine1ca, Jul 31, 2012
Thank you sooo much guys for replying and for your support.  You all are the best!  

Yes, rivll, they did not feel it was tx related, checked my electrolytes and did a chest xray because my breathing is so difficult but all was clear.  My GP has me monitoring how often and said if it gets worse, to go back and  see him but the past two weeks are actually alot better as they are much fewer between.  Hoping this continues. :-)  Sorry to hear that you too are cirrhotic.  Yes, energy and maintaining an intelligent conversation for me right now is very difficult!  I hope that changes after tx is over...I am sure I was not this bad pre-treatment...*grin*

Bootcamp,  thank you for sharing your experience as I was not sure if anyone was experiencing this.  I cannot imagine having to work through that.  Amazing how strong we truly are when we are battling for our life.  I know exactly what you mean about sounding like an old person....when I go out I tend to completely loose my voice when I get to the cash or something...and it comes out in whispers!  And yes I remember when researching about doing 72 weeks I saw that the US approved it for patients with cirrhosis but Canada didn't.  :-(  Sooo glad to hear your strength is coming back and all makes sense about the low RBC and platelets...I was fortunate to stay at 60 with my platelets.

beeblessed, You always have something so profound to say....and I love what you wrote, "Without light, there would be no shadows."   Very beautiful!!  Yeeees....God's beauty of nature is sooo healing and I too have got to get out more and enjoy the wonders out there.    My biggest problem throughout the tx is not being able to be far away from a bathroom. And it is a daily thing.  I have barely made it to my doctor's (1 hour drive) so long trips or days out are almost impossible.  So happy to hear you are finished your tx and I pray your strength continues to build daily.  You have always been one of my many heros on this site.

Thank you all again for your wonderful comments and I truly appreciate it so much.  Sending you all positive thoughts and energy, Anita

Post a Comment